MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-35
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding difficulty retrieving/resheathing the pipeline shield with the phenom 27 microcatheter and the pipeline was dislodged from the delivery system.The patient was undergoing a procedure for flow diversion stent embolization of a c4 cavernous sinus segment lateral wall unruptured saccular aneurysm via femoral access.The aneurysm max diameter was 6mm and the neck diameter was 6mm.Patient vessel tortuosity was minimal.It was reported that the devices were prepared and the catheter was flushed per the instructions for use (ifu).The phenom 27 microcatheter was delivered to the treatment location and the pipeline was delivered.The distal end of the pipeline was opened in the m1 straight segment.Then it was pulled back to the proximal positioned of the anterior choroidal artery.When releasing in the c6 segment, it was found that the pipeline could not but fully opened and the device was not anchoring well to the vessel wall.After deploying a sufficient distance and attempting to swing the device back and forth to coax open, the issue still did not resolve.The surgeon then attempted to retrieve the pipeline and redeploy.However, the pipeline could not be retrieved smoothly and, after several attempts, the surgeon retrieved both the pipeline and the phenom 27 microcatheter with the intermediate catheter.Once removed from the patient's body, it was found that the pipeline had dislodged from the delivery pusher.The surgeon replaced the pipeline with a pipeline 4.75 x 35 and the procedure was completed successfully.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 227716241); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the resistance appeared at the distal end of the catheter.No damage to the pipeline pushwire or catheter was observed.The middle section of the pipeline did not open.The pipeline had been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) drawing(s) referenced: dwgsfg15xxx-yyyy rev.F as found condition: the pipeline flex shield was returned inside the phenom 27 catheter, a sealed bio-hazard bag, and a shipping box.Damage location details: the tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tube were intact, with no signs of elongation and damage.The braid's distal, middle, and proximal parts were fully opened without damage.No bends were found on the pushwire.The catheter tip and marker were examined, and no damages were noted.The catheter body was found to be accordioned at 6.0cm to 10.4cm from the distal tip.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed from the catheter lumen.The total and usable length of the catheter were measured within specifications.The catheter was flushed with water and found patent.The catheter was tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without resistance; however, resistance was observed at damaged locations.Conclusion: based on the reported information and device analysis, the customer¿s report of ¿failure/incomplete open at the middle¿ was not confirmed, as the braid¿s distal, middle, and proximal were found fully opened with no damage.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity and the user deploying the braid in the vessel bend.The customer reported that the vessel tortuosity was minimal, ruling out the vessel tortuosity as a potential cause.In this event, the customer stated that the device was placed in a vessel bend, which may have contributed to the ¿failure/incomplete open¿ complaint.However, the cause of the ¿failure/incomplete open¿ could not be determined.In addition, the pipeline flex shield was returned inside the phenom catheter.The phenom catheter was damaged.From the damage noted on the catheter (accordioning), it appeared that a high force was used.The damage may have occurred when the customer attempted to advance/retrieve the pipeline flex shield through the catheter against resistance.However, the cause of the resistance could not be determined.Possible resistance causes include a lack of continuous flush with heparinized saline during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19794315
Report Number2029214-2024-01277
Device Sequence Number11798670
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB699523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer07/23/2024
10/01/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/07/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale